MAUDE Adverse Event Report: K2M, INC. TORQUE INDICATING WRENCH; SIZE 25, MI; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. TORQUE INDICATING WRENCH; SIZE 25, MI; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 1001-90133
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a scheduled revision, the tip of a denali mi torque indicating wrench fractured while attempting to remove a set screw intra-operatively.The procedure was completed successfully with a screw removal tool, and no surgical delay.No adverse consequences, or medical intervention were reported.
 
Event or Problem Description
It was reported that during a scheduled revision, the tip of a denali mi torque indicating wrench fractured while attempting to remove a set screw intra-operatively.The procedure was completed successfully with a screw removal tool and no surgical delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
Visual analysis: it was observed that the male hexalobe feature at the distal tip was fractured.Functional inspection: the torque wrench was tested for calibration and all measurements were within specification.Device history records were reviewed for this lot, and no relevant manufacturing issues were identified.Complaint history records were reviewed for this lot, and 11 similar complaints were identified.As the instrument was manufactured in 2011, repeated use over the lifetime of the instrument likely contributed to the failure.

Brand Name
TORQUE INDICATING WRENCH; SIZE 25, MI
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11008385
Report Number3004774118-2020-00348
Device Sequence Number4496303
Product Code LXH
UDI-Device Identifier10888857001121
UDI-Public10888857001121
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1001-90133
Device Lot NumberAKKH014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2020
Initial Date Received by Manufacturer 11/25/2020
Supplement Date Received by Manufacturer03/31/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1